[HRT]

Author: Susan (---.ceg.com)

Date: 03-11-02 08:47

I was just diagnosed last year and for the past 3 years I have struggled with hormone replacement therapy. I will take it for 3 months then go off for 6 months then start taking it again. My question now is that while I was diagnosed I was not on HRT but a recent trip to my OB/GYN the subject came up and he is an avid supporter of HRT. I started back on the meds but I just keep thinking should I be taking this stuff. Could use some advice on this.

~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

[Re: HRT]

Author: sarah beckley (---.dsl.mindspring.com)

Date: 03-11-02 23:47

Dear Susan,

Welcome to the board.

Why do you go off and on? Do you just change your mind about it or are there medical reasons?

Have you talked to your cardiologist about HRT? He/she should know that you are taking it, at the very least, but should be consulted about it. I know that the pill is a big no-no, and HRT is similar, so I understand your concerns. I highly recommend seeing what your cardiologist has to say about.

How is your health otherwise?

take care,

S

~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

[Re: HRT]

Author: ajsully (---.bna.bellsouth.net)

Date: 03-12-02 02:24

Hi Susan,

I would have to agree that you need to dicuss HRT with the cardio. I have had a hysterectomy due to cancer and cannot take any HRTs due to the effect that they have on the heartrate. If the heart does not regulate then, well to put it plain and simple, you feel like crap! I have done some research on the female cycle and heart disease, it seems that more people have problem or 'feel' their heartbeat while the estrogen levels are high, and that a lot of women on HRT can 'feel' their heart beat, this pounding in the chest is not normal, and it usually means that the replacement dose is too high. Don't take my word as being 100% correct, this is just from talking to other women with heart conditions, for several years now. I had a lot of female problems for about 5 years, a lot of different treatments, I usually get more answers from other patients then I do doctors.

Amy

~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

[Re: HRT]

Author: Susan (---.ceg.com)

Date: 03-12-02 08:15

I go off and on because I really don't like taking HRT but everytime I go to my doctor he insists that I need to take them. I have terrible hot flashes and I have to admit that they do go away with the medicine but every I don't like the water retention and now I'm not sure if I should take them with this new heart condition. I have not discussed with my cardio doc but with every doctor I have discussed they are big on HRT. I have HOCM ( I think that's the correct one,) I have an obstruction and some days I feel really good and some days I get out of breath and chest pain just from walking from one room to the other. Since starting the HRT I have more bad days than good but then again I can't be sure that is the cause since I seem to take spells of number of good days versus bad. I try to walk the treadmill but again after 5 minutes the chest pain starts all the way down my arm. I do smoke and that is something I know I need to give up but it is really hard since I can't do much exercise anymore and have been forced to slow down. I used to go from morning till dark and never get tired but now I can only put in about half day and then I am worn out. Guess I'm still trying to get used to this. I just turned 50 and some days I feel like I'm 70!!! Thanks for responding and listening. I will talk to my cardio doc about the HRT.

~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

[Re: HRT]

Author: sarah beckley (---.dsl.mindspring.com)

Date: 03-12-02 20:02

Dear Susan

There are so many methods to support you in quitting the cigarettes that I hope you find one that works for you. Also, have you tried yoga or tai chi? Have you investiaged more natural methods of controling the symptoms of menapause?

Best wishes,

Sarah